Jump to content

foxcub96: withdrawal from Lexapro (Escitalopram)


foxcub96

Recommended Posts

I need some advice / to know for almost definite that the symptoms I am experiencing are withdrawal and not a relapse.

I am 19 years old now, when I was 16 I had six therapy sessions for depression and then was put on 10mg of citalopram (Cipralex) and then my dose was increased to 20mg. I had bad side effects of feeling really tired all of the time and couldn't concentrate on anything (I would have 1-2 naps a day and still sleep 9 hours at night but was still tired) so my doctor put me on Lexapro as he said it had less side effects , he put me on 10mg (because its twice the strength of Cipralex) and then increased this to 20mg. I was on this dose for almost 3 years and it helped a lot but I was still tired all of the time and obviously depression and anxiety still affected me a lot, I then decided I wanted to come off the tablets because I never wanted to be on them forever and my doctor had told me that being on them could help permanently readjust the chemicals in my brain. I was never told they were addictive and was told that not tapering off could give me a few weeks of withdrawal, so I reduced my dose to 10mg for a few weeks and then came off them completely (if I'd known what I know now I would have tapered off a lot more slowly but I told my doctor what I was doing and he never told me otherwise) . so that was around end of September 2015 I came off them completely. I didnt really notice a change besides very bad stomach cramps , and was pretty happy up until around the beginning of December when I started to get bad panic attacks over nothing (my first major one about different wrapping paper even though I've never had OCD or anything like that in the past) and I didn't want to be around anyone, I was really snappy with my family for no reason and on new years eve I stayed in with my best friend her boyfriend and my boyfriend and had panic attacks the entire evening so that by new years I was extremely low. I wasn't suicidal in the extreme way that I was used to - it was like I was considering it logically as something that I would have to do at some point. I experienced a lot of derealization. It is now February 2016 and things have gotten a bit better, I'm not suicidal but I am anxious all of the time. Since December I have had really bad hot flushes and been sweating all day even when I'm at home watching TV with family all day (I.e. no reason to be anxious as I'm not even leaving the house) I've experienced tightness in my chest all the time and just feel dread and have a cold sweat all the time. a week ago my doctor put me on propanolol a betablocker as she said it would help reduce the fight or flight I was experiencing, but I already had low blood pressure (99 over 66) before taking these and all they've seemed to do is give me chest pain and dizziness so I'm seeing her again soon.

Basically, I have been off escitalopram (Lexapro) for five months now and am experiencing a lot of anxiety (worse than before I ever went on the drug in the first place), feeling very low, hot flushes and sweating and I just want to know if this is definitely withdrawal symptoms and not a relapse ? and how long I can expect these symptoms to continue? or if anyone else has had these symptoms after being off Lexapro for five months :( I just feel so down and I've pushed away all of my friends as I don't want to see anyone because my anxiety is making me sweat and flush and trip over my words, and I'm scared I'll lose my boyfriend because even though he's been so supportive and knows about everything, it obviously seems to him that I'm going to be like this forever and even though he's not said it himself and been nothing but supportive I don't think it's fair for him to be with someone constantly anxious and sad , I just want to know this will be over at some point

Link to comment

Hi Foxcub.  Welcome. 

It sounds like you are in withdrawal, given your symptoms.  You could try reinstating a very small amount at this stage , but there are no guarantees . Everyone is individual in their reactions to these drugs.    Maybe 1-2 mg, to see if it helps. It's confusing at this stage to know which way to go , but It could be  worth a try as reinstating is the only known way to help alleviate symptoms, at this point.

 

What is withdrawal syndrome?

About reinstating and stabilizing to reduce withdrawal symptoms

 

If you decide not to go that route , there are lots of suggestions in Symptoms and self- care. Non - drug ways of coping with symptoms.

http://survivingantidepressants.org/index.php?/topic/1112-non-drug-techniques-to-cope-with-emotional-symptoms/

Have a read and see what you think . This is your thread / journal to ask questions and monitor your progress. Come back with any questions and/ or concerns.

Ali

Many SSRI's and SSNRI's over 20 years. Zoloft for 7 years followed by Effexor, Lexapro, Prozac, Cymbalta, Celexa, Pristiq, Valdoxan, Mianserin and more - on and off. No tapering. Cold turkey off Valdoxan - end of May 2014

 

                                                  Psych Drug - free since May 2014
.
         

Link to comment

I join with AliG in welcoming you to this site.

Welcome fc96.

 

I would like to assure you that this is withdrawal and not relapse.

And we can all totally relate to your plight.

Your doctor seems to be holding to totally unscientific views (actually pharma marketing propaganda ) in thinking there is a chemical imbalance going on.

Did you know that the propranolol should you continue with it will also need to be tapered.

 

You might like to do a drug signature...

 

 Please put your withdrawal history in your signature to help the moderators

 

You are going to have to be patient it will take some time to see improvements.

 

Good luck with the next doctors visit. Check in with sa first should they give you 'stuff' to swallow.

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy